Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 216, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 19, 2007, 3:04 PM EDT for Appomattox County, Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 3:04 PM EDT (19:04 UTC)
- Expired
- Jul 19, 2007, 3:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Appomattox County, VA
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:10 PM EDT | TSTM WND DMG | 3 S Appomattox, VA | TREE DOWN ON ROUTE 727 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 191904
SVRRNK
VAC011-191930-
/O.NEW.KRNK.SV.W.0216.070719T1904Z-070719T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT THU JUL 19 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA
* UNTIL 330 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR APPOMATTOX...AND
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
EVERGREEN...
HIXBURG...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3742 7898 3732 7894 3722 7882 3726 7871
3739 7863 3749 7878
$$
KM1 follow-up statement
000
WWUS51 KRNK 191922
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT THU JUL 19 2007
VAC011-191931-
/O.EXP.KRNK.SV.W.0216.000000T0000Z-070719T1930Z/
APPOMATTOX VA-
321 PM EDT THU JUL 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR APPOMATTOX COUNTY EXPIRES AT
330 PM EDT...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
TREES HAVE BEEN REPORTED DOWN WITH WITH THIS STORM.
LAT...LON 3742 7898 3732 7894 3722 7882 3726 7871
3739 7863 3749 7878
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:58 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 19, 2:58 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 258 PM EDT THU JUL 19 2007 .SYNOPSIS... COLD FRONT OVER THE GREAT LAKES REGION WILL MOVE SOUTHWARD A ACROSS THE MID ATLANTIC REGION TONIGHT AND FRIDAY. AN UPPER LEVEL LOW WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...BRINGING COOLER...LESS HUMID WEATHER. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH 543 TIL 10 PM THIS EVENING ACROSS NRN SECTIONS OF THE FORECAST AREA. PLENTY OF UNSTABLE AIR IN PLACE ACROSS THE FORECAST AREA WITH UPPER DIFLUENCE. SEEING ONE AREA OF CONVECTION EXITING THE PIEDMONT FROM LYH NORTHEAST SHORTLY...FOLLOWED BY MORE STORMS MAKING INROADS TOWARD SE WV ATTM. GOOD WESTERLY FLOW MEANS MAIN STORM THREAT WILL BE WINDS. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/... EXPECTING NUMEROUS STORMS OVERNIGHT IN THE WEST AS THE COLD FRONT APPROACHES AND BEST LIFT ARRIVES AFTER MIDNIGHT. FOLLOWING THE 12Z GFS AS IT IS SLIGHLY FASTER WITH MOVEMENT OF FRONT AND THIS APPEARS REASONABLE GIVEN THE UPPER FLOW. QUESTION REMAINS AS TO EWD EXTENT OF NUMEROUS TO WIDESPREAD SHOWERS/STORMS. FOR NOW THINK THE TIMING OF THE FRONT WILL BE DURING LEAST UNSTABLE TIME OF DAY...SO KEPT POPS IN THE HIGH CHANCE EAST...BUT CAN SEE IT GOING TO LIKELY FRIDAY MORNING AFTER 15Z. CLOUDS/PRECIP SHOULD HOLD MAX TEMPS DOWN...AND WENT JUST BELOW MAV...ESPECIALLY WEST. LIFT EXITS EAST BY LATE FRIDAY AFTERNOON. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... DRIER...LESS HUMID WEATHER FRI NIGHT-SUNDAY...AS UPPER LOW DIVES SOUTH ACROSS THE AREA. DYNAMICS WILL PLAY A ROLE IN TRIGGERING ISOLATED STORMS UNDER THE COOL POOL BOTH SAT...SUN AFTN. MOISTURE WILL BE SOMEWHAT LACKING DUE TO NORTHERLY FLOW...AND KEEPING POPS MAINLY CONFINED TO BLUE RIDGE SUNDAY NIGHT INTO MONDAY MORNING...INFLUENCE OF COOL DRY HIGH PRESSURE WILL KEEP THE AREA PRECIPITATION FREE ALONG WITH NEAR OR BELOW NORMAL TEMPERATURES BY MONDAY AFTN...THE CENTER OF THE HIGH SHIFTS EAST OF THE REGION...AND OUR FLOW WILL TURN ENOUGH TO START THE MODERATING PROCESS...MUCH WARMER TEMPS ANTICIPATED FOR MIDWEEK. AS FOR PRECIP CHANCES NEXT WEEK...IT LOOKS DRY. ANY THREAT OF SHRA/TSRA WILL BE THE ISOLATED AFTERNOON/EARLY EVENING STORMS...WITH NO ORGANIZED FRONTS EXPECTED. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... BEST INSTABILITY AND RADAR TRENDS INDICATE SCATTERED THUNDERSTORMS IN THE NORTHERN HALF OF THE FORECAST AREA THIS AFTERNOON. AFTER 22Z OUTFLOW BOUNDARIES FROM THESES STORMS MAY TRIGGER THUNDERSTORMS IN THE PIEDMONT. MVFR TO IFR VISIBILITIES ARE LIKELY WITH ANY OF THE STORMS DUE TO VERY HEAVY RAIN. STRONG DYNAMICS COME THROUGH THE FORECAST AREA TONIGHT. MODELS ARE SHOWING A WELL DEFINED SHORT WAVE CROSSING THROUGH THE AREA AS WELL AS IMPRESSIVE UPPER AFFLUENCE IN THE RIGHT REAR QUADRANT OF THE UPPER JET. NUMEROUS THUNDERSTORMS WILL COME OUT OF KENTUCKY AND WEST VIRGINIA AHEAD OF COLD FRONT. THE TIMING OF THE FRONT IS SLIGHTLY SLOWER ON THE GFS COMPARED WITH THE NAM AND WIND SHIFT IN THE TAFS FOLLOWS THE TIMING OF THE GFS. CEILINGS AND VISIBILITIES WILL BE MVFR TO IFR AS THE STORMS AND FRONT GO THROUGH. EXPECT IFR CEILINGS ONCE THE RAIN ENDS AT BLF AND LWB. CEILINGS WILL LIFT AFTER SUNRISE ON FRIDAY. THE FRONT WILL BE FAR ENOUGH EAST BY FRIDAY AFTERNOON THAT ANY STORMS THAT DEVELOP WILL BE EAST OF THE COUNTY WARNING AREA. AFTER THE FROPA...DRIER AIR WILL COME IN ON FRIDAY NIGHT WITH LOWER DEW POINTS. HIGH PRESSURE WILL BUILD IN ON SUNDAY AND MONDAY. VFR CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM/WP NEAR TERM...WP SHORT TERM...PM/WP LONG TERM...PM/WP AVIATION...AMS
Hazardous weather outlook, Jul 19, 2:35 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT THU JUL 19 2007 NCZ001>006-018>020-VAZ015>017-032-033-043>045-058-059-200300- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA- CAMPBELL-HALIFAX-CHARLOTTE- 235 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON WITH NUMEROUS THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. VAZ019-020-023-024-035-046-047-200300- ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM- 235 PM EDT THU JUL 19 2007 ...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON WITH NUMEROUS THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. VAZ007-009>014-018-022-034-WVZ042>045-200300- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ROANOKE- BEDFORD-MERCER-SUMMERS-MONROE-GREENBRIER- 235 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jul 19, 2:10 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 210 PM EDT THU JUL 19 2007 VAZ034-045-191915- BEDFORD VA-CAMPBELL VA- 210 PM EDT THU JUL 19 2007 AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF BEDFORD CITY...OR ABOUT 4 MILES SOUTHWEST OF GOODE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GOODE AT 215 PM EDT...FOREST AND BOONSBORO AT 225 PM EDT...EVINGTON AT 230 PM EDT...TIMBERLAKE AT 235 PM EDT...AND LYNCHBURG CITY AT 245 PM EDT. EXPECT WINDS GUSTS UP TO 40 MPH AND RAINFALL AMOUNTS UP TO TWO INCHES DURING THE NEXT 30 TO 60 MINUTES WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Special weather statement, Jul 19, 2:13 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 213 PM EDT THU JUL 19 2007 VAZ018-019-WVZ044-191900- CRAIG VA-MONROE WV-ALLEGHANY VA- 213 PM EDT THU JUL 19 2007 AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF PAINT BANK...OR OVER MONCOVE LAKE STATE PARK...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...PAINT BANK AND SIMMONSVILLE AT 220 PM EDT...POTTS CREEK AND CRAIG SPRINGS AT 225 PM EDT...SINKING CREEK AT 230 PM EDT...AND NEW CASTLE AT 245 PM EDT. EXPECT WIND GUSTS UP TO 40 MPH AND RAINFALL AMOUNTS OF ONE AND A HALF TO TWO INCHES DURING THE NEXT 30 TO 60 MINUTES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Special weather statement, Jul 19, 2:22 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 222 PM EDT THU JUL 19 2007 VAZ034-045-191830- BEDFORD VA-CAMPBELL VA- 222 PM EDT THU JUL 19 2007 AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF BEDFORD CITY...OR ABOUT 4 MILES SOUTHWEST OF GOODE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...FOREST...TIMBERLAKE AT 230 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WINDS GUSTING TO 45 MPH AND SMALL HAIL WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Special weather statement, Jul 19, 2:40 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT THU JUL 19 2007 VAZ045>047-059-191915- CHARLOTTE VA-APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA- 240 PM EDT THU JUL 19 2007 AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF FORK UNION TO 8 MILES SOUTHWEST OF DILLWYN TO 3 MILES NORTHEAST OF CONCORD...MOVING SOUTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...APPOMATTOX AT 245 PM EDT...SHEPPARDS... HIXBURG AT 255 PM EDT...ABILENE...MADISONVILLE AT 315 PM EDT... WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. JJ
Local storm report, Jul 19, 3:04 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG 1 N RUSTBURG 37.30N 79.10W
07/19/2007 CAMPBELL VA LAW ENFORCEMENT
TREE DOWN ON SUNNYMEADE ROAD
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, City of Lynchburg | 45 min |
| Jul 19, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 29 min |
| Jul 19, 6:09 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, City of Lynchburg | 51 min |
| Jul 19, 7:13 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 3 hr |
| Jul 19, 7:42 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 28 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.